MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STANDARD 36MM DIAMETER BEARING; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. STANDARD 36MM DIAMETER BEARING; PROSTHESIS, SHOULDER
Catalog Number 110031418
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Adhesion(s) (1695); Failure of Implant (1924); Pain (1994); Joint Laxity (4526); Muscle/Tendon Damage (4532); Joint effusion (4849)
Date of Event 02/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was revised due to disassociation of the poly from the humeral tray.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: cat: 110031405 lot: 66868112 mini standard thickness +6 mm taper offset 40 mm diameter humeral tray cat: 115310 lot: j820583 comp rvrs shldr glnsp std 36 mm.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient had a primary left reverse tsa.The patient was presented with dysfunction left shoulder and pain, and was revised three months post initial procedure due to disassociation of the poly from the humeral baseplate.Surgeon noted upon entry found scar tissue, bloody effusion and partially torn subscapularis tendon.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a1, a2, a3, a4, b4, b5, b7, d2, d6a, g3, g6, h1, h2, h6, h11.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d9; g1; g3; g6; h1; h2; h3; h10.The reported event is confirmed from provided op notes.Visual examination of the provided picture identified the humeral tray and bearing have been explanted, along with the taper adaptor and glenosphere.The inside mating surface of the humeral tray and the bottom of the humeral bearing show signs of use with marked surfaces and discoloration.Additional evaluation cannot be completed without product return.Part and lot information verified from product etch.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient experienced severe pain and shoulder dysfunction and was revised due to poly disassociation from the humeral tray which led to instability; poly liner was found superior to proximal humerus in subacromial space.Scar tissue was encountered and there was large bloody effusion in the joint space; no visual evidence of infection.The subscapularis tendon repair was partially torn.The humeral tray and glenosphere had notable scratches from metal-on-metal contact; tissue debrided.A definitive root cause cannot be determined.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
STANDARD 36MM DIAMETER BEARING
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21375006
Report Number0001822565-2025-00358
Device Sequence Number14409582
Product Code KWS
UDI-Device Identifier00887868231490
UDI-Public(01)00887868231490(17)290529(10)66714909
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K181611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number110031418
Device Lot Number66714909
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer02/23/2025
06/17/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date02/26/2025
07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight91 KG